MAUDE Adverse Event Report: DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; MISC ORTHO SURGICAL INSTR
Model Number 289707000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusions could be drawn as no devices were returned for manufacturer review or investigation.Additionally, device history record reviews could not be requested as specific part and lot numbers for the associated devices were not provided.Additional narrative: reporter is a synthes employee.Review of the receiving inspection (ri) for uniplate cam tghtnr torq hndl was conducted identifying that lot number km873406 was released in one batch.Batch1: released on december 13, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample did not find anything indicative of a product defect for uniplate cam tghtnr torq hndl.A dimensional inspection was not performed as no issues were observed after visual examination.A functional test was performed using torque meter ez-torq iii 150i torque analyzer.Current and manufactured revisions of drawing were used as source of specification.Torque specification for the device is testing high according to drawing.The complaint condition was replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the uniplate cam tghtnr torq hndl would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.No conclusions could be drawn as no devices were returned for manufacturer review or investigation.Review of manufacturing records has been requested.
 
Event or Problem Description
It was reported that on an unknown date during routine incoming inspection of a loaner set, it was observed that the torque handle was found to be out of drawing specification.The torque tested high.There was no known patient or hospital involvement.This report is for one (1) uniplate cam tghtnr torq hndl.This is report 1 of 1 for complaint (b)(4).

Brand Name
UNIPLATE CAM TGHTNR TORQ HNDL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14119631
Report Number1526439-2022-00574
Device Sequence Number14536751
Product Code LXH
UDI-Device Identifier10705034224787
UDI-Public(01)10705034224787
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289707000
Device Catalogue Number289707000
Device Lot NumberKM873406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Initial Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown